Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 119, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Oct 10, 2018, 1:34 AM CDT for Lewis County, Missouri. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2018, 1:34 AM CDT (06:34 UTC)
- Expired
- Oct 10, 2018, 10:40 AM CDT
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fabius River near Ewing (EWNM7). The gauge peaked at 13.55 ft at Oct 11, 2018, 2:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
068
WGUS43 KLSX 100634
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
134 AM CDT Wed Oct 10 2018
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
North Fabius River near Ewing
Middle Fabius River near Ewing
.This Flood Warning is a result of 1 to 2 inches of precipitation the
past 24 hours and near 1 inch forecast in the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-110634-
/O.NEW.KLSX.FL.W.0119.181010T0634Z-181014T1708Z/
/EWNM7.1.ER.181010T0510Z.181012T0000Z.181013T1708Z.NO/
134 AM CDT Wed Oct 10 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North Fabius River near Ewing
* until Sunday afternoon.
* At 12:30 AM Wednesday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to crest near 13.7 feet by tomorrow evening.
The river is forecast to fall below flood stage Saturday early
afternoon.
* Impact: At 14.0 feet...Left bank begins to flood near Monticello.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/11 10/12 10/13 10/14 10/15
North Fabius River
Ewing 11.0 11.49 10.5 13.3 13.4 11.6 9.0
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-110634-
/O.NEW.KLSX.FL.W.0120.181010T0634Z-181014T0237Z/
/EWMM7.1.ER.181010T0416Z.181011T0600Z.181013T0237Z.NO/
134 AM CDT Wed Oct 10 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Middle Fabius River near Ewing
* until Saturday evening.
* At 12:30 AM Wednesday the stage was 12.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to crest near 15.7 feet by after midnight
tonight. The river is forecast to fall below flood stage Friday
before midnight.
* Impact: At 15.7 feet...Right bank overflows upstream of bridge near
the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/11 10/12 10/13 10/14 10/15
Middle Fabius River
Ewing 12.0 12.94 13.6 15.6 14.8 9.5 6.5
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$3 follow-up statements
304
WGUS83 KLSX 100722
FLSLSX
Flood Statement
National Weather Service St Louis MO
222 AM CDT Wed Oct 10 2018
...The flood warning continues for the following rivers in
Missouri...
North Fabius River near Ewing
Middle Fabius River near Ewing
.This Flood Warning is a result of 1 to 2 inches of precipitation the
past 24 hours and near 1 inch forecast in the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-110721-
/O.EXT.KLSX.FL.W.0119.000000T0000Z-181014T0600Z/
/EWNM7.1.ER.181010T0510Z.181011T0000Z.181013T0600Z.NO/
222 AM CDT Wed Oct 10 2018
The Flood Warning continues for
the North Fabius River near Ewing
* until late Saturday night.
* At 1:30 AM Wednesday the stage was 12.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 13.7 feet by this evening, then
fall below flood stage early Saturday morning.
* Impact: At 14.0 feet...Left bank begins to flood near Monticello.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/11 10/12 10/13 10/14 10/15
North Fabius River
Ewing 11.0 12.27 12.8 13.7 12.4 10.5 8.5
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-110721-
/O.EXT.KLSX.FL.W.0120.000000T0000Z-181014T0152Z/
/EWMM7.1.ER.181010T0416Z.181011T0600Z.181013T0152Z.NO/
222 AM CDT Wed Oct 10 2018
The Flood Warning continues for
the Middle Fabius River near Ewing
* until Saturday evening.
* At 1:30 AM Wednesday the stage was 13.6 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 15.5 feet by after midnight
tonight, then fall below flood stage Friday evening.
* Impact: At 15.7 feet...Right bank overflows upstream of bridge near
the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/11 10/12 10/13 10/14 10/15
Middle Fabius River
Ewing 12.0 13.56 14.3 15.3 14.6 9.3 6.3
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$842
WGUS43 KLSX 101247
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
747 AM CDT Wed Oct 10 2018
...Observed Flooding Changed from Minor to Moderate Severity for the
following river in Missouri...
North River at Palmyra
...Forecast flooding changed from Minor to Moderate severity for the
following river in Missouri...
North Fabius River near Ewing
.This Flood Warning is a result of 1-3 inches of rainfall over the
past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-111247-
/O.EXT.KLSX.FL.W.0119.000000T0000Z-181013T1942Z/
/EWNM7.2.ER.181010T0510Z.181011T0600Z.181012T1942Z.NO/
747 AM CDT Wed Oct 10 2018
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The North Fabius River near Ewing
* Until Friday afternoon.
* At 6:46 AM Wednesday the stage was 11.0 feet.
* Flood stage is 11.0 feet.
* Moderate flooding is forecast.
* The river is forecast to crest near 14.5 feet late tonight
* Impact: At 14.0 feet...Left bank begins to flood near Monticello.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/11 10/12 10/13 10/14 10/15
North Fabius River
Ewing 11.0 11.04 14.5 11.9 9.3 7.6 6.4
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC127-111247-
/O.EXT.KLSX.FL.W.0122.181010T1241Z-181012T0205Z/
/PALM7.2.ER.181010T0850Z.181010T1130Z.181011T0205Z.NO/
747 AM CDT Wed Oct 10 2018
...Observed flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The North River at Palmyra
* Until late this evening.
* At 6:30 AM Wednesday the stage was 16.8 feet.
* Flood stage is 13.0 feet.
* The river is currently cresting near 16.8 feet and is forecast to
fall back below flood stage late this evening.
* Impact: At 17.1 feet...Agricultural land along the left bank begins
flooding near the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/11 10/12 10/13 10/14 10/15
North River
Palmyra 13.0 16.84 10.1 5.7 4.3 4.1 4.1
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$196
WGUS83 KLSX 101540
FLSLSX
Flood Statement
National Weather Service St Louis MO
1040 AM CDT Wed Oct 10 2018
...The flood warning is cancelled for the following river in
Missouri...
North Fabius River near
Ewing
.This will be the final statement for this flood event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-101610-
/O.CAN.KLSX.FL.W.0119.000000T0000Z-181013T1942Z/
/EWNM7.1.ER.181010T0510Z.181010T0700Z.181010T1157Z.NO/
1040 AM CDT Wed Oct 10 2018
The Flood Warning is cancelled for
The North Fabius River near Ewing.
* At 9:30 AM Wednesday the stage was 10.4 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at 6:57 AM Wednesday.
* The river is forecast to continue falling to near 9.3 feet Friday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/11 10/12 10/13 10/14 10/15
North Fabius River
Ewing 11.0 10.39 9.6 9.3 8.4 7.5 6.7
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 10, 12:29 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Oct 10, 12:29 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1229 AM CDT Wed Oct 10 2018 .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 336 PM CDT Tue Oct 9 2018 Main concern in the short term continues to be the strong cold front that will slide through the region late tonight through Wednesday. Latest HRRR is beginning to come into better agreement with what is actually happening over region as of 20z. Ahead of system, scattered showers and thunderstorms are developing in a moderately unstable environment with surface based CAPES in excess of 1500 J/kg and effective bulk shear 30+ kts over portions of central/northeast Missouri as of 20z. This initial round of activity is more diurnally driven so should see showers and storms diminish a bit towards sunset. However, the break in activity will not be long as more significant storms develop along prefrontal trof over central Missouri after 02z Wednesday and track east through forecast area during the late evening and early morning hours. There will be plenty of instability and shear late into the evening for a few strong to severe thunderstorms over portions of central/northeast Missouri as well as west central Illinois. SPC has kept this area in a slight risk with the main threat being damaging winds, though isolated tornadoes and large hail are possible. Then another round of activity to fire along main cold front after 08z Wednesday over western Missouri and track eastward through forecast area during the day on Wednesday. With progressive nature of system, rainfall amounts will remain below flash flood criteria, though could see between half an inch and an inch of rainfall through Wednesday afternoon before system exits region. As for temperatures, another mild night tonight with lows only in the mid to upper 60s. On Wednesday, highs will be in the upper 60s to upper 70s, with steady or falling temperatures during the afternoon hours most locations. Byrd .LONG TERM... (Wednesday Night through Next Tuesday) Issued at 336 PM CDT Tue Oct 9 2018 Strong surface ridge to build into region Wednesday night with scattered showers exiting region. Ridge will usher in much colder air with lows in the upper 30s to upper 40s Wednesday night. Highs on Thursday will only be in the low 50s to low 60s, which are 10 to 15 degrees below normal for this time of year. By Thursday night, even colder temperatures can be expected with lows in the mid 30s to low 40s. This cold air combined with little or no winds and clear skies could allow for the formation of patchy frost across northern portions of forecast area. However, confidence is low as a quick moving shortwave to approach region towards daybreak on Friday, so should see increasing clouds. Left out mention of patchy frost for now. Upper level shortwave to slide through region on Friday undercutting surface ridge. Even though moisture will be limited, isolated/ scattered showers will develop by midday and slide quickly east through forecast area, exiting by early Friday evening. Beyond that, better chances of rain will move into the region Saturday evening and persist through Sunday night before exiting Monday morning. Still some differences in timing, strength and duration of the rain for the weekend as a southern stream shortwave slides through region just south of forecast area Saturday night through Sunday morning and a northern stream system slides through region Sunday night. No major changes to ongoing forecast at this time. Below normal temperatures to persist through remainder of forecast period. Byrd && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1211 AM CDT Wed Oct 10 2018 A line of showers with a few embedded thunderstorms continues to move slowly east through central and northeast Missouri into east central Missouri and west central Illinois. This slow progression eastward is expected to continue through the rest of the night and into Wednesday. Heavy showers embedded in the line will be capable of intermittently dropping visibility and ceilings to IFR. However, think flight conditions will generally stay MVFR with the line of showers. Most guidance fills in low ceilings after 12Z ahead of the cold front with heights down below 2000 feet. The front will move through from east to west from around 15Z in central Missouri to around 20-22Z. There should be a general improvement to VFR during the afternoon after FROPA. Southerly flow ahead of the front will turn sharply to the west after the front passes. SPECIFICS FOR KSTL: The line of showers moving into east central Missouri will likely be to the terminal by 08-09Z. There are a few embedded thunderstorms which will be capable of reducing visibilities to IFR levels, and ceilings could drop below 2000 feet in these storms as well. More shower activity is expected in the morning with ceilings dropping below 2000 feet ahead of the front. Latest guidance has the cold front moving through the terminal between 18-19Z, and other than a stray shower that should be the end of the precip. Ceilings should begin rising behind the front as well and I expect VFR flight conditions by late afternoon or early evening. Carney && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 44 60 41 58 / 20 0 0 10 Quincy 39 54 36 52 / 10 0 0 40 Columbia 39 56 37 54 / 0 0 0 50 Jefferson City 41 58 38 57 / 0 0 0 40 Salem 45 59 39 58 / 40 0 0 10 Farmington 44 61 40 59 / 20 0 0 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Oct 9, 3:53 PM CDT, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 353 PM CDT Tue Oct 9 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 353 PM CDT Tue Oct 9 2018 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms will become likely by tonight as a strong cold front approaches. Isolated to scattered severe storms are possible tonight, particularly across central and northeast Missouri and west central Illinois. The main threat will be damaging winds, but large hail and isolated tornadoes may also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The chance of thunderstorms will continue on Wednesday. Isolated severe storms will be possible across portions of southwestern Illinois during the morning hours. The main threat will be damaging winds. Major river flooding is forecast on portions of the Mississippi River beginning as soon as Wednesday and continuing through the upcoming weekend as a result of previously fallen rain. See the appropriate Flood Warning or Flood Statement for specific details. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Byrd
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 1:34 AM CDT | River Flood Warning | LSX | Lewis | 54 hr |
| Oct 10, 2:29 AM CDT | River Flood Warning | LSX | Marion | 30 hr |
| Oct 10, 2:29 AM CDT | River Flood Warning | LSX | Marion | 17 hr |
| Oct 10, 1:48 PM CDT | River Flood Warning | LSX | Cole, Osage | 7 days |
| Oct 10, 3:24 PM CDT | River Flood Warning | LSX | Lewis | 25 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.